MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during cataract surgery with intraocular lens (iol) implantation surgery, the iol plunger incorrectly positioned the lens within the narrow section of the cartridge.This caused pinching and resulted in detachment of the iol haptic element as it exited the device.The physician replaced the damaged lens with an identical iol of the same diopter power.The patient was not involved.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned, the haptic is observed to be broken.Photos provided show pic 2) an activated company device.The plunger appears to be fully advanced outside the nozzle tip.Pic 3) shows an intraocular lens (iol) in a blister tray.One haptic appears to be broken/torn and is visible under the other haptic, the other haptic appears to be damaged.The product investigation could not identify the root cause for the reported complaint "iol plunger incorrectly positioned, led to pinching and detachment of the iol haptic" as the product was not returned.Photos were returned; however the iol was observed to be outside of the device.The iol was observed to be broken in the returned photos.Broken haptics may occur: if the lens has become misaligned in the lens bay during the manufacturing process.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic visco surgical device (ovd) may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The directions for use (dfu) instructs: ""visually inspect the lens to determine the position of the leading and trailing haptics (refer to figure 7).Verify that the plunger is in contact with the trailing optic edge." the product history records confirm that the product met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23908488
Report Number9612169-2025-02618
Device Sequence Number10024206
Product Code HQL
UDI-Device Identifier00380652393706
UDI-Public(01)00380652393706(17)280511(11)250513(10)26038425
Combination Product (Y/N)N
Initial Reporter CountryBO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26038425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date03/18/2026
Date Device Manufactured05/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown